Medical Specialty >> Dermatology

Doctors Lounge - Dermatology Answers

Back to Dermatology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/18/2017.

Forum Name: Dermatology Topics

Question: Shave Biopsy Site looks blue underneath


 njmom18 - Sun Nov 08, 2009 10:13 am

I can't find this topic anywhere. I had two shave skin biopsies. The hole on the first is white/pink. On the second, I had a small, perfectly round, red spot removed. The resulting "hole" was blue. The original spot was about 1/4" in diameter and I just noticed it a month or so ago. It's on my leg betwen my knee and hip, so I would have seen it. The derm didn't comment on what she thought it was, just said she was taking it off. It's been 6 days and there's still a blue in there. ALso what looks like a tiny red vein across the site. I'm wondering if the blue is a vein below the site? Could the bottom of a red mole be blue? I'm worrying myself sick only because it'll be 2-3 weeks b-4 I get the results, and she never said what she though it was originally.

Any thoughts?

Thanks!
 Dr.M.jagesh kamath - Thu Nov 12, 2009 2:41 am

User avatar Hello,The shave biopsy is the simplest of the biopsy procedures and done if there is only a superficial problem expected.The only possible complication that if it is taken from the leg area healing may be a little slow.You need not worry about the color because a mild bleed from a superfical vessel may show as bluish pigment.Do await the biopsy report and if there is a wound infection you may be given a external antibiotic like mupurocin.Bestwishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us